Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 62, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 27, 2004, 7:33 PM EDT for Richland County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 7:33 PM EDT (23:33 UTC)
- Expired
- Jun 27, 2004, 8:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Richland County, SC
The radar
The Columbia radar (KCAE), 25 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WUUS52 KCAE 272333 SVRCAE SCC079-280015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 731 PM EDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 815 PM EDT * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER AND JUST SOUTHEAST OF COLUMBIA MOVING EAST AT 20 MPH. THIS STORM HAS BEEN PROCUDING DAMAGING WINDS AND QUARTER SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTOVER BY 750 PM EDT REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 800 7 7 5 7 1 9 9. LAT...LON 3401 8099 3385 8092 3378 8064 3401 8068 $$ SJN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM EDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 215 PM EDT SUN JUN 27 2004 .SHORT TERM...TONGIHT THROUGH TUESDAY EAST-WEST ORIENTED FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS THE CENTER OF THE STATE. CONVECTION NOW STARTING TO DEVELOP ALONG THE BOUNDARY. RUC SHOW 500 MB VORT MAX PUSHING EAST TOWARD THE AREA. EXPECT SHWRS/TSTMS THROUGH THE EVENING HOURS...WILL GO WITH 50 TO 60 POP FOR TONIGHT. SECOND VORT MAX HEADS TOWARDS US AGAIN ON MONDAY. VORT AXIS DOES NOT FULLY EXIT AREA UNTIL TUE AFTN SO WILL KEEP CHC POPS IN ON TUES. && .LONG TERM...WEDNESDAY THROUGH SUNDAY AIR MASS REMAINS MOIST OVER THE AREA THROUGH THE NEXT WEEK INTO THE WEEKEND. WITH WESTERLIES DEPRESSED SOUTH. EXPECT DIURNAL CONVECTION THROUGH THE PERIOD...AT THIS TIME WIDELY SCT TO SCATTERED. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 71 89 70 89 / 60 60 60 40 AUGUSTA 70 89 70 88 / 50 60 60 40 SUMTER 71 89 70 89 / 60 60 60 40 ORANGEBURG 71 89 71 89 / 50 60 60 40 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 04/04
Hazardous weather outlook, Jun 27, 5:30 AM EDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 530 AM EDT SUN JUN 27 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-281000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 530 AM EDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 27, 6:46 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
646 PM EDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 S IRMO 34.06N 81.19W
06/27/2004 LEXINGTON SC LAW ENFORCEMENT
LEXINGTON COUNTY SHERIFF REPORTS TREES AND POWER LINES
DOWN...BETWEEN IRMO AND ST ANDREWS.
&&
MOORELocal storm report, Jun 27, 6:55 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
655 PM EDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 3 NW COLUMBIA 34.07N 80.92W
06/27/2004 1.00 INCH RICHLAND SC AMATEUR RADIO
HAM OPERATOR REPORTS QUARTER-SIZE HAIL ON I-20...2 MILES
EAST OF I-26.
&&
MOORESpecial weather statement, Jun 27, 7:10 PM EDT, 23 minutes before
SCZ027-028-280204- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 710 PM EDT SUN JUN 27 2004 ...SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY IN EFFECT UNTIL 745 PM EDT... ...SEVERE THUNDERSTORMS PUSHING THROUGH COLUMBIA METROPOLITAN AREA... AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A CLUSTER OF SEVERE THUNDERSTORMS MOVING THROUGH THE COLUMBIA AREA. THESE STORMS ARE GENERALLY MOVING TO THE EAST AROUND 30 MPH. TREES AND POWER LINES HAVE BEEN REPORTED DOWN IN THE IRMO AND ST. ANDREWS AREAS. THESE STORMS CAN PRODUCE WIND GUSTS IN EXCESS OF 55 MPH ALONG WITH LOCALLY HEAVY RAIN. SOME STREET FLOODING MAY OCCUR IN LOW-LYING AREAS. MORE SHOWERS AND THUNDERSTORMS ARE APPROACHING FROM THE WEST AND THIS ACTIVITY IS EXPECTED TO CONTINUE INTO THE LATE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. BC
Local storm report, Jun 27, 7:23 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
723 PM EDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 S IRMO 34.06N 81.19W
06/27/2004 LEXINGTON SC LAW ENFORCEMENT
LEXINGTON DISPATCH REPORTS TREES DOWN ON TWO HOUSES IN
IRMO...AS WELL AS MANY TREES AND POWER LINES DOWN BETWEEN
IRMO AND ST ANDREWS.
0620 PM LIGHTNING 2 S IRMO 34.06N 81.19W
06/27/2004 LEXINGTON SC LAW ENFORCEMENT
ALSO FROM LEXINGTON DISPATCH...FOUR HOUSE FIRES IN
PROGRESS IN THE IRMO AREA.
&&
MOOREThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:09 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 21 min |
| Jun 27, 6:41 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 64 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.